It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-10-2012, 11:35 AM   #1
Newbie
(female)
 
Join Date: Oct 2012
Posts: 3
kimbercled HB User
Wellbutrin

I take Wellbutrin and am very concerned they are going to take it off the market. I take the regular generic not the XL does anyone know? What can I take that won't make me gain weight.

 
Old 10-13-2012, 10:16 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Wellbutrin

while i am not too certain about the actual gaining wgt thing, since very individual along with every indivual med can have many different side effects that are, at times ONLY something that individual pt will get. it comes down the the overall bioavailabilty(how much gets taken in in YOUR body per fillers/how much actual active ingredient, esp with ANY generic version IN any given med and other more personal physiological issues and if it actually even works for someone.

from what i have been reading about the wellburrin issue, i get the impression that it IS ONLY the XL verson? it sounds like it releases a bigger part of the med way too early and then there is not alot left to even keep any pt on that more 'stable" even keel? the idea OF any XL or simply" long acting type med" IS to keep the active ingredient as stable/consistant in an ongoing way as possible( the blood plasma level) of the drug. i do not think, since the regular immediate release even HAS any type of a 'controlled/long acting release in it, that THAT particular med will be okay and stay on the market. but this is simply what I have read about it. it is that long acting pre release of too much at a time that the problem lies(if my memory serves me right).

if you ever should feel for whatever reason that any given med is either generating like really annoying ongoing side effects that do not go away with a couple weeks time, or are simply not at all 'working', it IS up to the pt to really have a chat with their rxing doc about it. there are many different types of meds out there that are very similar to wellburin that could even work much better for you. unfortunetly it is pretty much all trial and error to even find the 'perfect med' for any individual. been there done that one to death myself. but llike i mentioned above, i do think your 'regular" wellbutrin IS safe from being pulled from what i have read and heard so fAR. GOOD LUCK WITH THIS, HOPE ALL GOES WELL. sorry, the dang caps lock got stuck again. FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Sponsors Lightbulb
   
Old 10-14-2012, 04:18 PM   #3
Newbie
(female)
 
Join Date: Oct 2012
Posts: 3
kimbercled HB User
Re: Wellbutrin

Quote:
Originally Posted by feelbad View Post
while i am not too certain about the actual gaining wgt thing, since very individual along with every indivual med can have many different side effects that are, at times ONLY something that individual pt will get. it comes down the the overall bioavailabilty(how much gets taken in in YOUR body per fillers/how much actual active ingredient, esp with ANY generic version IN any given med and other more personal physiological issues and if it actually even works for someone.

from what i have been reading about the wellburrin issue, i get the impression that it IS ONLY the XL verson? it sounds like it releases a bigger part of the med way too early and then there is not alot left to even keep any pt on that more 'stable" even keel? the idea OF any XL or simply" long acting type med" IS to keep the active ingredient as stable/consistant in an ongoing way as possible( the blood plasma level) of the drug. i do not think, since the regular immediate release even HAS any type of a 'controlled/long acting release in it, that THAT particular med will be okay and stay on the market. but this is simply what I have read about it. it is that long acting pre release of too much at a time that the problem lies(if my memory serves me right).

if you ever should feel for whatever reason that any given med is either generating like really annoying ongoing side effects that do not go away with a couple weeks time, or are simply not at all 'working', it IS up to the pt to really have a chat with their rxing doc about it. there are many different types of meds out there that are very similar to wellburin that could even work much better for you. unfortunetly it is pretty much all trial and error to even find the 'perfect med' for any individual. been there done that one to death myself. but llike i mentioned above, i do think your 'regular" wellbutrin IS safe from being pulled from what i have read and heard so fAR. GOOD LUCK WITH THIS, HOPE ALL GOES WELL. sorry, the dang caps lock got stuck again. FB

 
Old 10-14-2012, 04:24 PM   #4
Newbie
(female)
 
Join Date: Oct 2012
Posts: 3
kimbercled HB User
Re: Wellbutrin

Thank you for responding, I guess I didn't read enough to realize it was the extended release that was the problem. I hope that they don't touch mine. My husband passed away with no warning at all at 50 yrs in 2011. I felt my whole life was over and instead of getting better I was sinking way down in I don't know depression, self pity, or whatever it was. I could see that one stupid really bad moment I could do something that I could never undo and hurt my family as well. Anyway to make a short story long I got on Wellbutrin and it took several months to get the dose right. Of course it isn't a magic pill but I can function and work. The thought of having to go through all of that makes me sick so I pray you are right and I am just worrying for nothing. Thank you for taking the time to answer my question.

 
Old 10-15-2012, 07:48 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Wellbutrin

so very sorry for your loss. some of what you are going thru IS part of the normal grieving process(every person simply DOES grieve in their very unique way and there is no set "time limit' on it either. been there done that unfortuently) and some would almost naturally be related to depression too(alot of sudden changes just happening in your life that YOU are kinda forced to have to adapt to,with not alot of real control over). it is just alot to deal with/accomodate, ya know? for your own peace of mind, i would simply look up the manufacturers website(it should be written on your Rx bottle) and see what IT states about the non long acting version. or you can look this up on the FDAs website too. i cannot remeber the URL off hand, but if you simply placed "FDA wellbutrin recall"into a search, you should come across it along the way.

every single med that is recalled is listed in that particular website. try www.FDA.gov or add a /recall after the .gov and see where that gets you. it is okay to place any of the .gov sites on this forum, just not any others. give that a try and let me know what you find out,K? but i am pretty certain that it IS only that longer acting version BECAUSE of how screwed up it is releasing. good luck in the searching, hopefully you will be just fine.FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Depression, Wellbutrin, Insomnia! Help! jkay0909 General Health 1 06-21-2011 08:34 AM
Was sick for over a month (March-April), symptoms returning plus more, what's wrong? latitude General Health 4 05-21-2010 12:58 PM
Is it a drug interaction? mmKay General Health 1 02-14-2010 10:13 AM
Puzzle me this Matt1972 General Health 1 06-03-2009 08:44 PM
Need Help! Adrenal Or Thyroid Problems? Or Both??? sp1nn1 General Health 1 02-27-2008 08:26 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!